Flood, Posey
- When
- April 18, 6:00 PM CST to April 22, 6:00 PM CST
- Where
- Posey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.022, -87.868 (the zone’s center; the record gives no point)
Minor flooding of the Ohio River occurred. 25 feet on the 20th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Ohio River occurred. At the Newburgh Lock and Dam gage, where flood stage is 38 feet, the river crested at 41.25 feet on the 20th. At the Mount Vernon gage, where flood stage is 35 feet, the river crested at 36.80 feet on the 21st. The result was flooding of some low-lying woods and fields in the vicinity of the river.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 18, 1:25 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT SUN APR 18 2004 .DISCUSSION... ALL MODELS AGREE THAT PCPN CHANCES SHOULD REMAIN PRIMARILY NORTH AND WEST OF THE PAH FA THRU TONIGHT. THIS IS NOT TO SAY LIGHT SHOWER OR SPRINKLE ACTIVITY WONT BE FLIRTING WITH THE NWRN PERIPHERY BY MORNING...BUT FOR NOW...WL FOLLOW THE LAST 3 MODEL RUN TRENDS AND LEAVE IT OUT. BEGINNING 12Z MON...MODELS HAVE BEEN REASONABLY CONSISTENT LAST SEVERAL DAYS ON OVERALL THEME OF FORECAST...WHICH IS TO YIELD A DAILY PCPN CHC THRU THE WEEK AS ACTIVE DEEPENED/MOIST SW FLOW ALOFT INTERACTS W/MEANDERING BOUNDARY ACROSS FA. WHERE MODELS HAVE OFFERED THEIR DIFFERENCES HAVE BEEN IN EXACT AREAL PLACEMENT AND TO A LESSER EXTENT THE TIMING OF THE BOUNDARY WITH RESPECT TO ITS AFFECT ON PAH FA. THE LAST RUN SHIFTED IT A BIT FUTHER NORTH AND RESULTED IN SMALLER POPS FOR OUR SRN/ERN REACHES ON OCCASION...HOWEVER...THIS RUN THE BOUNDARY COMES BACK A TAD AND MOS GUIDANCE YIELDS AT LEAST CHC CAT POPS THRU THE PERIOD. WL PLAY A MIDDLE GROUND APPROACH WITH THIS SINCE THE MODELS ARE OBVIOUSLY STILL TRYING TO SYNCHRONIZE...IE WL REMAIN IN CHC CAT BUT GENERALLY LESS THAN MOS ON POPS. MODELS ARE ALSO HAVING TROUBLE LOCKING IN ON HOW THIS WEEKS PCPN CHC AND MORE ACTIVE UPPER PATTERN IS GONNA END. YDAY ENSEMBLES SWEPT THE FRONT THRU QUICKLY WHILE MRF LAGGED IT WAY BEHIND...LINGERING POPS THRU SAT-SAT NIGHT. NOW MRF IS QUICKER BUT IS CLOSING OFF AN UPPER LOW...AND SURFACE BOUNDARY IS SOUTH AND EAST. AFTER COLLABORATION W/ILS AND LSX (THANKS)...DECIDED TO DROP THUNDER THREAT FRI NIGHT...AND PCPN THREAT BY SAT...WITH MOST OF ACTIVITY HOPEFULLY SOUTH AND EAST BY THEN. THAT IS A CAUTIOUS APPROACH CONSIDERING LOW MODEL CONFIDENCE. WARM MOS IS THE WAY TO GO NEAR TERM FOR SURE. LATER IN FORECAST IT IS MORE QUESTIONABLE BUT WE STAY ON OR JUST ABOVE MOS SINCE IT IS WANTING TO REALLY PULL IN THE COOLER AIR AND WE WANT TO APPROACH THAT LATTER FORECAST SGFPERIOD CAUTIOUSLY TOO. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SUN APR 18 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 500 AM CDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL AGGRAVATE THE WILDFIRE POTENTIAL THROUGHOUT THE QUAD STATE DURING THE AFTERNOON AND EARLY EVENING HOURS. MINOR FLOODING ON THE OHIO RIVER IS OCCURRING NEAR NEWBURGH INDIANA...AND IS FORECAST TO OCCUR NEAR SHAWNEETOWN ILLINOIS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM MONDAY THROUGH SATURDAY...AS A WEAK FRONTAL BOUNDARY MEANDERS THROUGH THE REGION. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MINOR FLOODING ALONG THE OHIO RIVER WILL CONTINUE NEAR NEWBURGH INDIANA AND SHAWNEETOWN ILLINOIS THROUGH MUCH OF THE WEEK. MINOR FLOODING ALONG THE OHIO RIVER WILL BEGIN NEAR MOUNT VERNON INDIANA MONDAY MORNING...AND CONTINUE FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DRS
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389246, 5389247, 5389547.